Aa
A
A
A
Close
Dysautonomia (Autonomic Dysfunction) Community
1.49k Members
1375380 tn?1278895926

Your experience with Beta Blockers?

I have just began taking a beta blocker for my dysautonomia (along with Florinef .1 2x day).  I take no other medications except Lyrica for tingling. What can I expect to happen?  I have orthostatic hypotension (not POTS) with pounding heart, tingling, and fatigue. Doctors can find no reason for my dysautonomia, and I have had every test run on the planet!
5 Responses
Avatar universal
I have ncs and orthostatic intolerance. I take a betablocker. I had tachycardia before and now have bradycardia which to me is way better than the tachycardia. It also helped my tremors somewhat. I don't know if u have syncope or not. I don't have as many syncope episodes but Lots of presyncope. My bps still very labile.
Avatar universal
I used to take pindolol, but it never lowered my pulse enough fro the doctors to be anywhere near satisfied. So I was taken off them and put on metoprolol, which has lowered my pulse to mostly acceptable levels (with ocassional spikes) and hasn't done too much bad stuff to my BP. I do feel a bit more tired, but honestly? I can tell, since I forget my meds on rare ocassions, that it's way, WAY better than how I'd feel without the meds. To me, they have been no miracle cure, but still very helpful.

Everyone reacts differently, though. There was a doctor that said "There are no illnesses. There are just sick people". So when you take it, make note of any effects they may have and discuss them with your doctor. Sometimes it may even take several tries before you hit just the right med and dose.

As for the dysautonomia... well, to be fair, doctors don't yet understand it very well. But don't be discouraged! There are many looking for the answers, and they still know, if not what causes it, at least some ways to relieve it!
1401877 tn?1288111239
I've been taking Lopressor and while it helped with my heart rate and bp and shakiness it didn't help with many other symptoms.  And I took myself off of it because it made me so tired that I couldn't function... I mean more tired than I've ever been.  
I used to take it and Vyvanse (stimulant) to give me energy but that combo I think cause severe insomnia.
Everyone's different though, I'm still working on finding the right combination of stuff but it may really help you. Give it a chance and pay close attention to how you feel every day.
Avatar universal
I have been taking Zebeta (Bisoprolol) for Inappropriate Sinus Tachycardia. It has helped with my heart rate and slowed it down a lot (from 120 sitting to an average of 80). I haven't noticed many other changes though. It was actually kind of weird feeling at first because I was used to my heart beating really hard all the time and it made it where I could hardly feel my heart beat at all. It hasn't really helped with any of my other symptoms though.  It also lowered my bp quite a bit so I have had more near-syncope episodes.Hope your symptoms start improving!
Avatar universal
I have POTS and just got back from seeing my Cardiologist at Mayo... I have hypovolemia (low blood volume) and have to stay hydrated... my Beta blocker has increased my symptoms greatly.. yes it slows my heart rate from 130 or higher to upper 90s but i read at www.dinet.org that POTS patients have a low plasma renin level already and betas can exacerbate it... which feels like the case.  for one month i only took my midodrine (which tightens my veins helping with the venous pooling but my heart was still fast.  My mayo dr. said that all florinef will do is cause you to have swollen ankles... instead you should increase your salt and fluid intake as much as you can stand it..... food for thought....

Have an Answer?
Top Arrhythmias Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.